Had hashimotos for 11 years and taken 75 levotjyroxine a day. Went to dr as noticed my goitre was slightly painful when I pressed it particularly when I lifted up my head and dr did tests. All thyroid blood tests ok eg tsh etc but thyroglobulin came back as 54 which the dr now wants to repeat. Scared this may mean cancer but my question is can my thyroid be producing the thyroglobulin even though I have been on levotjyroxine for so long? Thanks
"Increased thyroglobulin levels are found in the following conditions:
Untreated and metastatic differentiated thyroid cancers (papillary and follicular; not medullary or anaplastic or other rarer types)
Metastases after initial treatment
Hyperthyroidism; this is not always correlated with increased thyroxine
Some cases of benign adenoma"
- Medscape - Thyroglobulin
"Elevated thyroglobulin serum concentrations have been reported in various thyroid diseases, such as
Hello. Thanks for replying. Yes went back yesterday. They want repeat bloods of thyroglobulin and peri oxidase antibodies. My last thyroglobulin was 54 and the peroxidase 138. Originally when diagnosed with lymphocytic thyroiditis 11 years ago my perioxidase antibodies were 600. I had no thyroglobulin test at the time. My thyroglobulin antibodies have been zero all the time. She has ordered ultrasound which is in 3 weeks. She thinks it is a flare up of thyroiditis - although I have no inflammatory markers and said risk of cancer 1% but all I read is hasi people have high incidence my perioxidase antibodies are middling which is indicative and something is producing thyroglobulin so I am worried. My tsh is 1.4 thanks for listening.
Hello. My TSH is 1.4 and the F3 and F 4 levels are within the normal ranges on the lab report. I think like you that my thyroid is probably not doing much so would be incapable of producing thyroglobulin especially in those amounts. But the dr says that I still have my thyroid and it could be producing the thyroglobulin - she won't give me an urgent referral. What do you think? Thank you ps. I am on 75 a day and have been for 12 years. Thank you
Hello again. Yes I think like you that my thyroid must be producing nothing so the high thyroglobulin is worrying - dr isn't doing urgent referral as she says thyroiditis flare up. But no inflammatory markers up so to me that suggests it isn't. Very frustrating! She said as there is no past reference test not to worry as she says it may always have been high? Free T4 is 15.5 TSH 1.4. Can't see a t3. Thanks for replying.
Thank you and sorry not to reply earlier. Dealing with chickenpox - my son. And I am sure my other daughter will get it too so it has rather taken my mind off things which is good! Ultrasound on 20 march now and they want to redo bloods for thyroglobulin ( just that not the thyroglobulin antibodies) and also the perioxidase antibodies. I will try and get that done this week but tricky with the little one! I will update you when I know more also thank you for replying and being there.
Also my hips and my right knee are so achey especially at night and when sitting down. Don't know where to put them! Dr said to deal with achey joints another time. But just wondered if you had experienced anything like this? Thanks
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.